Jump to content
World's Largest Herpes Support Group
Sign in to follow this  
sdlg80

Diagnosed 3 days ago

Recommended Posts

sdlg80

I was diagnosed three days ago. I have been taking Valtrex and am having some weird side effects. I was wondering if anyone else expereniced this and if anyone knows if it is alright that i stop taking it.

I feel cloudy headed, out of my body, like i am about to jump out of my skin, anxiety is high. I just feel spacy and weird.

Also I have other symtoms such as swollen glands, fever, chills and ache all over due to this virus. How long do these symptoms last? It's bad enough i hurt elsewhere but this is really getting me down. When will I feel better again?

Share this post


Link to post
Share on other sites
sdlg80

One more thing. I didn't go to my regular family doctor for this diagnosis and I am still waiting for the blood test to come back. They just told me that is what I had by looking at it.

Now my question is should i go back to my family doctor to talk to her about my options or just read on here and save myself 20 bucks and more embarassment. I have to say that the doc in the box place was rather rude towards me and the doctor even laughed when she told me what i had. Still makes me want to cry when i think about it. I am embarrased and ashamed of this right now and for her to laugh upset me so i don't want my regular doctor to do the same. She is my gyno as well.

In fact all i want to do is cry. Only told my Boyfriend that i had this issue b/c he is the only person i have ever had sex with but have had several other oral partners.

I haven't told anyone else and i am goign to keep it that way. I feel digusting and gross. All i want to do is ball up in a ball and cry. And now i feel like my head is swimming and I am all over the place. I just don't know what to do about the side effects of these meds. i am overwhelmed with all this info and what to do.

Share this post


Link to post
Share on other sites
Semika

I guess i onow exactly how u r feeling. I was given anti virals both valtrex and acyclovir and both hada nasty effect on me, the doctor had to take me off the meds. for the crying it;s two years and every month when i get an ob i still cry and i still feel soiled and isolated even though my boyfriens supports me i still feel tarnished, this thing reall affects my self esteem and image. But when all is said and done life goes on and we really just need to take it one day at a time and try to make the best of each day, Heads up!

Share this post


Link to post
Share on other sites
MsLucy

If the meds disagree with you, stop taking them. Herpes doesn't require treatment, and many people (myself included) opt not to take prescription meds at all. The meds are supposed to hinder the virus, and potentially keep you from getting frequent obs, but in time, your immune system should produce enough antibodies to do that pretty effectively on its own. That usually takes anywhere from several months to a year. As for the flu-like symptoms, as your body becomes more efficient at fighting the virus, those symptoms will subside as well.

As for your dr, her behavior was reprehensible. Granted, herpes is very common, and a lot of drs see it as a 'nuisance' disease, but that doesn't excuse her from taking your emotional well being into consideration and showing a little compassion. She sounds crass and uncaring. If I were you, I'd be looking for a new dr.

The emotional turmoil you're experiencing is quite normal. Everyone goes through it, and it will pass. Once your symptoms subside, and you start feeling like yourself again, things will begin to look up. There's no reason to make this out to be more than what it is... a virus. You're still basically healthy, and this isn't going to interfere with your life as much as you envision it will.... unless you allow it to, that is. It will make only as big an impact on your life as you decide you're going to let it.

So pick your chin up off the floor, honey, and stop crying. It's not worth all those tears. You're going to be just fine.

Share this post


Link to post
Share on other sites
buttercup3721

As far as meds go I’m on Acyclovir. Between outbreaks I take like a 4th of what I take when I’m on an outbreak, if I take any at all. I’m just getting over an outbreak at the moment. The doc said I could try not taking them to see if my body has adjusted and because it isn’t good to be on meds all the time. But after a few months I end up having an outbreak anyway and have to get back on the high meds amount to make the outbreak go away…. I’m not sure if that make sense. In easy numbers, my day to day meds when I’m taking them is 400 once or twice a day as I see fit. When I have an outbreak my doc gave me 800 to take twice a day and then once a day after the outbreak is over, but still for like a week. But that may not work for everyone. I just know that that is how my body best responds. If I jump right from 800 twice a day back down to 400 once a day my outbreak will come right back, so I step down slower. And after three years the meds still make me sick. I have to take my 400 at night. But again that is just my body. I also have to take my birth control at night or it will make me sick, so. When I have an outbreak and have to up my meds I’m never thrilled. Not just because of the pain of the outbreak, but because I know I’m not going to be able to keep food down well, lol. Now I joke that getting this caused me to loose the weight I had gained in the past. But you get used to it and the getting sick doesn’t say around as long. When I feel an outbreak coming on I up my meds right away and normally only have to do that for a few days, and can for the most part stop the outbreak from really happening.

I was very proud of myself for catching this last one. I felt that tingle and went right for the higher meds, took them twice a day for 4 days or so, and I’m only taking them once a day again, and the outbreak stopped and I never got a blister!!!! I’ve only been able to head them off so fast a few times and am very thrilled when that has happened. I joke with myself that it only took me like three years to learn my body all over again and how it works now.

I’ve also learned that for me it is best to move from 400 once a day to 400 twice a day when I know I’m going to be stressed, like when finals come around.

I envy those that don’t have to take meds. I know for the first like 4 years I had this I didn’t have to. I had my first outbreak got given meds, it went away and didn’t get any more meds. But the doc also lied to me about what I had and told me I was fine. I didn’t really find out what I had till my 2nd outbreak 4 years later. And now I have regular outbreaks and take meds daily. I’m hoping that at some point I’m not so stressed all the time and my body can go back to taking care of this with out meds. But I’m not holding my breath. The longest I’ve been off meds was a few months. But because I’m in a relationship I think it is safer for him that I stay on them. He said he was okay with me going off them because we use protection, and then I had an outbreak and he changed his mind when he saw me in pain and got mad at my doc for telling me to give it a try and to give my body a break. But he also gets pissed off and wants to kill my ex-husband each time I have an outbreak…so.

The sick flu like feeling is the virus. That too will get better with time. It may not go away all the way during outbreaks, but it will not be as bad as it is now. Your body will adjust as it learns to deal with this.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

Advertisement

Try a Lysine supplement for cold sores

×

Important Information

We have placed cookies on your device to help make this website better. You can adjust your cookie settings, otherwise we'll assume you're okay to continue.